Follow
Share

Some of you may remember that mom was just put on hospice. Since that's happened, she's in bed all the time. It's unsafe to get her out of bed since she can be of no assistance at all.

She sings. She nightmares. She cries. She calls out. She talks to dead people. She yodels. She lalalalala's. I think it's mostly in her sleep. I give her ,25 mil of Lorazapam when she gets really bad. Last night, I hardly slept since the dosage didn't do it. I didn't want to call the hospice nurse at Midnight, so I gave her another half-dose. Didn't help. I know I can give her .25 every four hours, but I'm going to call today to see if I should up it.

But why does she do this? It's almost like she wants to make sure she's "still here" or something . . . I've put on country music, TV programs, music videos -- nothing seems to help. If I go into her room and wake her, she stops temporarily. But then starts right up again.

Anyone have this experience?

This question has been closed for answers. Ask a New Question.
Vivid dreams. As long as she is singing and yodeling, fine, but if it is a nightmare I would try to calm her. Soft music might help, something pleasant from her era? youtube has some 8 hr sleep audios.
Helpful Answer (0)
Report

Maggie, call hospice any time you have a question. They are staffed for round-the-clock contact. You don't want that night shift person to be lonely, do you? :)
Helpful Answer (1)
Report

My MIL would do AHHH over and over, and call out over and over for her departed cousin Meryl. She would also ask when she could get off of the train. Hospice had us give her 2 Seroquel at about 8pm and 2 Ativan about a hour later and she mostly slept through the night. I wouldn't worry about calling Hospice in the middle of the night they usually have someone on duty that you can talk to about problems. Take care.
Helpful Answer (3)
Report

Thanks, Eyerishlass. That's what I think, too. The CNA was here this morning, and explained to me that, as soon as she starts, I should give her the Lorazapam. The Hospice Nurse this morning told me to give her the Lorazapam an hour before her sleep medication -- that the sleeping pills would work better if she were slightly relaxed before hand. They didn't want to up the dosage until I tried that. Hope it works.

Thanks so much for your reply.
Helpful Answer (0)
Report

I've read your comments about your mom's vocalization on other posts and I think it's a type of self-soothing.

And I agree that if the dose you're giving her doesn't even make a dent in it you should talk to hospice and see if they can up it. Not just so you can get some sleep but so your mom doesn't feel like she has to soothe herself. That can't feel good to her.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.